MAUDE Adverse Event Report: ALAFAIR BIOSCIENCES VERSAWRAP; TENDON / NERVE PROTECTOR

ALAFAIR BIOSCIENCES VERSAWRAP; TENDON / NERVE PROTECTOR
Model Number VTP-2201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 08/03/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation into this feedback included 1) a review of the feedback details, 2) a review of the device lot history record, 3) a review of the complaint database, 4) communication with the surgeon and distributor, and 5) a review of the ifu.No anomalies were found, the root cause of the infection is unlikely related to versawrap.
 
Event or Problem Description
On (b)(6) 2023, using a da vinci system, a peritonectomy was performed.Versawrap was applied to the raw surfaces where the peritoneum was removed.Amniofix (mimedx) was also used in the procedure.Two (2) weeks postoperative the patient presented with pain.Mri identified a 30 cm abscess in the lower left pelvis.Culture was negative.The patient was drained, requiring a one-week stay in the hospital.The patient was treated with iv antibiotics and prescribed a 6 week treatment of antibiotics.A review of the device lot history records indicated the device was manufactured to specifications.The device is provided to the end user as a sterile device.The device would not cause an infection.Alafair biosciences has a validated sterilization cycle with a sterility assurance level of (sal) 10^-6.The validated sterility cycle and all parameters of all devices are verified prior to release for distribution.The root cause of the presence of a pelvic abscess is inconclusive.In a subsequent conversation with the surgeon, the surgeon indicated that the patient is doing well and improving; as of (b)(6) 2023 the patient has one week remaining of a 6-week course of antibiotics.

Brand Name
VERSAWRAP
Common Device Name
TENDON / NERVE PROTECTOR
Manufacturer (Section D)
ALAFAIR BIOSCIENCES
6101 west courtyard dr
ste 1-225
austin TX 78730
Manufacturer Contact
sarah mayes
6101 west courtyard dr.
ste 1-225
austin, TX 78730
5127999627
MDR Report Key17845527
Report Number3012669262-2023-00002
Device Sequence Number17221605
Product Code FTM
UDI-Device IdentifierB454VTP22010
UDI-Public+B454VTP22010/$$5251230013096411001G
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K213163
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model NumberVTP-2201
Device Catalogue NumberVTP-2201
Device Lot Number001309641-1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMNIOFIX
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR
Patient SexFemale
Patient Weight68 KG